Alert archive / Virginia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 9, NWS Blacksburg, VA

April 5, 2010Bland County, Tazewell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 5, 2010, 5:55 PM EDT for Bland County, Tazewell County, Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2010, 5:55 PM EDT (21:55 UTC)
Expired
Apr 5, 2010, 7:00 PM EDT
In force
65 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bland County, VA, Tazewell County, VA

The radar

The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 6:52 PM EDTHAIL 0.753 W Tazewell, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WUUS51 KRNK 052155
SVRRNK
VAC021-185-052300-
/O.NEW.KRNK.SV.W.0009.100405T2155Z-100405T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT MON APR 5 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BLAND COUNTY IN SOUTHWEST VIRGINIA
  CENTRAL TAZEWELL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 700 PM EDT.

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF GLEN BURKE...OR 12 MILES SOUTH OF HURLEY...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JEWELL RIDGE...
  AMONATE...
  TIPTOP...
  GRATTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3719 8183 3720 8178 3725 8175 3724 8171
      3721 8167 3721 8154 3726 8150 3720 8115
      3701 8147 3702 8149 3700 8154 3715 8188
TIME...MOT...LOC 2155Z 282DEG 29KT 3725 8193

$$

RCS
1 follow-up statement
929 
WWUS51 KRNK 052257
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT MON APR 5 2010

VAC021-185-052307-
/O.EXP.KRNK.SV.W.0009.000000T0000Z-100405T2300Z/
BLAND VA-TAZEWELL VA-
657 PM EDT MON APR 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TAZEWELL...AND  COUNTY
WESTERN BLAND COUNTY EXPIRES AT 700 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3719 8183 3720 8178 3725 8175 3724 8171
      3721 8167 3721 8154 3726 8150 3720 8115
      3701 8147 3702 8149 3700 8154 3715 8188
TIME...MOT...LOC 2257Z 282DEG 29KT 3706 8145

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:29 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 5, 3:29 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT MON APR 5 2010

.SYNOPSIS...
WAVERING FRONT ACROSS THE OHIO VALLEY WILL STAY NORTH OF US INTO
TUESDAY...WHILE HIGH PRESSURE STRENGTHENS OVER THE SOUTHEAST. A
STRONGER COLD FRONT ARRIVES THURSDAY WITH A CHANGE TO COOLER
WEATHER.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
NOTING A FEW SHOWERS FIRING UP OVER THE WV MTNS...BUT STILL NOT
SUBSTANTIAL ATTM. AS THE AFTERNOON PROGRESSES LOOK FOR A FIRING UP
OF CONVECTION ALONG A THETA-E BOUNDARYS SET UP FROM CENTRAL KY
INTOT THE MTNS...WITH A LEE TROUGH LOCATED IN THE PIEDMONT. MODELS
SHOW SHOWER/TSRA SITUATED INTO FAR SW VA/SRN WV THIS
AFTERNOON...SLIPPING SE INTO THE FOOTHILLS. NOT AS IMPRESSED WITH
CHANCES OVER THE EAST...SO KEPT POPS AT LITTLE TO NONE. SHOULD SEE
BEST CHANCES OVER MTN EMPIRE...SO HAVE HIGH CHANCE TO EVEN SOME
LOW LIKELY POPS OVER BLF-JFZ.

THE EVENING WILL SEE A DYING TREND TO THE SHOWERS/STORMS AS MAIN
DRIVING FORCE OF THE SUN IS LOST.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/...
OVERNIGHT...LOOKING AT CLEARING
SKIES. POTENTIAL EXISTS FOR SOME FOG DEVELOPMENT AS THE DEWPOINTS
STAY UP WITH SW FLOW.

HIGH PRESSURE WILL REGAIN CONTROL OF OUR WEATHER PATTERN STARTING
ON TUESDAY ALONG WITH INCREASING 850 TEMPS. THE RECORD WARMTH WILL
STAY WITH US INTO WEDNESDA BUT WILL SEE A FEW DEGREES COOLER WED
AS HUMIDITY INCREASES AHEAD OF THE NEXT STORM SYSTEM.

KEPT HIGHS AT OR ABOVE GUIDANCE...ALTHOUGH MAY BE COOLER AT NIGHT
IN THE DEEPER VALLEYS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LEANED TOWARD A BLEND OF THE 12Z NAM AND THE 00Z ECMWF FOR THIS TIME
PERIOD. THE GFS SEEMS TO BE A LITTLE TOO PROGRESSIVE WITH THE COLD
FRONT APPROACHING THE COUNTY WARNING AREA THURSDAY. EXPECT
INCREASING CLOUDINESS AHEAD OF THE FRONT WEDNESDAY NIGHT. THE NAM
AND ECMWF ARE SIMILAR IN BEGINNING THE PRECIP THURSDAY AFTERNOON IN
THE WESTERN ZONES. EXPECT ISOLATED THUNDERSTORMS MAINLY IN THE
AFTERNOON AS LIFTED INDICES ARE AROUND -1C WHICH IS STILL NOT TOO
IMPRESSIVE BUT THERE WILL BE SOME INSTABILITY IN PLACE AHEAD OF THE
COLD FRONT. MODELS CONTINUE TO BE CONSISTENT WITH THE HIGH
PRESSURE PUSHING IN OVER THE WEEKEND IN THE WAKE OF THE COLD
FRONT. COOLER AIR ASSOCIATED WITH THE UPPER TROUGH WILL BE
FILTERING INTO THE FORECAST AREA FOR THE WEEKEND. HPC GUIDANCE
GIVING THE MOST WEIGHT TO THE ECMWF IN THE LATE WEEK PERIOD
SOMEWHAT DISCOUNTING THE FASTER OPERATIONAL GFS. MUCH COOLER
FRIDAY WITH HIGHS STRUGGLING TO MAKE IT OUT OF THE 50S IN THE
MOUNTAINS AND 60S EAST. NEXT WEEKEND LOOKS DRY AND SEASONABLE AT
THIS POINT.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AVIATION CONCERNS WILL BE MAINLY CENTERED ON THE POTENTIAL FOR
THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. APPEARS THE MAIN
THREAT WILL BE CONFINED TO THE MTNS AND WILL BE SCT IN NATURE.
KEPT THE VCTS IN AT BLF/LWB AND HAVE ADDED CB AT ROANOKE FOR LATE
AFTERNOON. OUTSIDE OF THE CONVECTION...VFR CONDITIONS WILL PREVAIL
WITH SOUTHWEST TO WEST WINDS GUSTING TO 15 TO 20 KNOTS INTO LATE AFTERNOON.

TONIGHT...ANY CONVECTION SUBSIDES AND LOOKING AT CLEARING SKIES.
THE POTENTIAL EXISTS WHERE IT RAINS THAT FOG COULD FORM...BUT
CONFIDENCE NOT HIGH AT THIS TIME FOR ADDING IT TO THE TAFS.
OBVIOUSLY...KLWB HAS THE POTENTIAL TO DROP TO MVFR OR LOWER GIVEN
SOME INCREASE IN LOW LVL MOISTURE.

WINDS OUT OF THE SOUTHWEST PICK UP AGAIN TUESDAY WITH GUSTS OVER
20 KNOT POSSIBLE.

ANTICIPATING VFR INTO THURSDAY. LATER THURSDAY...A STRONGER COLD
FRONT ARRIVES WITH A BETTER CHANCE OF MVFR IN SHOWERS AND POSSIBLE
THUNDERSTORMS. THIS FRONT SWINGS EAST OF THE AREA FRIDAY LEAVING
MVFR/IFR CIGS ACROSS THE SE WVA SITES AND VFR ELSW FOR WEEKS END.

&&

.FIRE WEATHER...
WINDS HAVE BEEN SOMEHWAT ERRATIC THIS AFTERNOON OVER THE PIEDMONT
AS LEE TROUGH DEVELOPED OVER THE FOOTHILLS. MAINLY LOOKING AT
WEAKENING WINDS THIS EVENING AND HUMDIITIES RECOVERING TO THE 90S
TONIGHT. ANY WETTING RAINS WILL BE ISOLATED TO SCATTERED OVER THE
MTNS WITH ANY CONVECTION.

TUESDAY...WINDS FROM SOUTHWEST WILL BE INCREASING TO 10 TO 15 MPH
IN THE AFTERNOON...WITH GUSTS TO 25 MPH OVER THE HIGHER TERRAIN
ABOVE 2500 FEET. WITH VERY WARM TEMPERATURES FORECAST...RELATIVE
HUMIDITIES WILL DIP DOWN INTO THE 20S MOST LOCATIONS DURING THE
AFTERNOON. FIRE DANGER WILL BE ENHANCED BUT NOT RED FLAG. AN SPS
MAY BE NEEDED IF CONDITIONS STILL WARRANT TUE MORNING.

&&

.CLIMATE...
HIGH PRESSURE OVER THE SOUTHEAST WILL KEEP UNSEASONABLY WARM AIR
IN PLACE FOR THE NEXT COUPLE DAYS. BLACKSBURG HAD ALREADY BEAT ITS
RECORD HIGH FOR TODAY...REACHING 80 AFTER 1 PM. DANVILLE AS OF 3
PM HAD TIES ITS RECORD HIGHT. RECORDS ARE LIKELY ON TUESDAY AND
WEDNESDAY.

APRIL 5TH   BLACKSBURG  BLUEFIELD  DANVILLE       LYNCHBURG    ROANOKE
HIGHS       80 (2010)   80 (1988)  88 (1999/2010) 91 (1942)  90 (1942)
APRIL 6TH
WARMEST LOW 51 (1997)   62 (1967)  62 (1997)      70 (1929)  63 (1929)
HIGHS       80 (1988)   80 (2005)  88 (1986)      90 (1929)  92 (1942)
APRIL 7TH
HIGHS       79 (2006)   79 (2000)  90 (1967)      90 (1929)  91 (1929)

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/WP
NEAR TERM...WP
SHORT TERM...WP
LONG TERM...REB
AVIATION...JJ/WP
FIRE WEATHER...WP
CLIMATE...WP
Hazardous weather outlook, Apr 5, 6:31 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 AM EDT MON APR 5 2010

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-061045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
631 AM EDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 5, 5:16 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             RUSTBURG                37.28N 79.10W
04/05/2010  E0.50 INCH       CAMPBELL           VA   TRAINED SPOTTER

&&

TW
Local storm report, Apr 5, 5:17 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             LYNCHBURG AIRPORT       37.33N 79.20W
04/05/2010  E1.00 INCH       CAMPBELL           VA   TRAINED SPOTTER

            NEAR LIBERTY UNIVERSITY

&&

TW
Local storm report, Apr 5, 5:24 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             LYNCHBURG AIRPORT       37.33N 79.20W
04/05/2010  E1.00 INCH       CAMPBELL           VA   TRAINED SPOTTER

            NEAR LIBERTY UNIVERSITY. HAIL COVERED THE GROUND.

&&

TW
Special weather statement, Apr 5, 5:26 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT MON APR 5 2010

VAZ007-010-WVZ042-052230-
BLAND VA-MERCER WV-TAZEWELL VA-
526 PM EDT MON APR 5 2010

...A ANOTHER STRONG THUNDERSTORM WILL AFFECT BLAND...MERCER AND
TAZEWELL COUNTIES...

AT 521 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF BLUEFIELD...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR BLUEFIELD AROUND 530 PM...CLEAR FORK AROUND
535 PM AND HICKSVILLE AROUND 540 PM.

LAT...LON 3729 8140 3730 8115 3712 8111 3711 8140
      3728 8142

EXPERIMENTAL

RCS
Special weather statement, Apr 5, 5:39 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT MON APR 5 2010

VAZ013-014-017-052245-
FLOYD VA-MONTGOMERY VA-PULASKI VA-
539 PM EDT MON APR 5 2010

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...MONTGOMERY AND PULASKI
COUNTIES...

AT 538 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
DUBLIN...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR CLAYTOR LAKE STATE PARK AROUND 545 PM...
GRAYSONTOWN AROUND 550 PM...COPPER VALLEY AROUND 555 PM...ALUM RIDGE
AROUND 605 PM AND FLOYD AROUND 615 PM.

LAT...LON 3692 8062 3693 8063 3692 8063 3699 8084
      3716 8077 3702 8011 3696 8013 3695 8014
      3695 8017 3689 8020 3689 8024 3686 8026
      3683 8033

EXPERIMENTAL

RCS
Local storm report, Apr 5, 5:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             APPOMATTOX              37.36N 78.83W
04/05/2010  E0.50 INCH       APPOMATTOX         VA   LAW ENFORCEMENT

&&

TW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:30 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski, Tazewell, Wythe60 min
Apr 5, 4:48 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Campbell, City of Lynchburg57 min
Apr 5, 5:05 PM EDTSpecial Weather StatementRNKGiles55 min
Apr 5, 5:18 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, City of Radford57 min
Apr 5, 5:26 PM EDTSpecial Weather StatementRNKBland64 min
Apr 5, 5:39 PM EDTSpecial Weather StatementRNKFloyd, Pulaski66 min
Apr 5, 5:50 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Pulaski55 min
Apr 5, 5:50 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham40 min
Apr 5, 6:12 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke30 min
Apr 5, 6:20 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick55 min
Apr 5, 6:52 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville, City of Martinsville53 min
Apr 5, 7:00 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell60 min
Apr 5, 7:08 PM EDTSevere Thunderstorm WarningRNKBland, Pulaski, Smyth, Tazewell, Wythe67 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.